Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Albany, NY

May 22, 20144 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 22, 2014, 4:30 PM EDT for 4 counties in New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 4:30 PM EDT (20:30 UTC)
Expired
May 22, 2014, 5:00 PM EDT
In force
30 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 21 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS51 KALY 222030
SVRALY
NYC001-021-039-083-222100-
/O.NEW.KALY.SV.W.0006.140522T2030Z-140522T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF DELMAR...
  NORTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 500 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FEURA BUSH...OR 7 MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FEURA BUSH AND 6 MILES SOUTHWEST OF DELMAR BY 440 PM EDT...
  SELKIRK BY 455 PM EDT...
  RAVENA...NEW BALTIMORE...CASTLETON-ON-HUDSON AND 9 MILES NORTH OF
  COXSACKIE BY 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4250 7360 4233 7381 4257 7413 4270 7396
TIME...MOT...LOC 2030Z 312DEG 16KT 4258 7395

$$

IRL/TAW
2 follow-up statements
130 
WWUS51 KALY 222045
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT THU MAY 22 2014

NYC001-021-039-083-222100-
/O.CON.KALY.SV.W.0006.000000T0000Z-140522T2100Z/
ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
445 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN RENSSELAER...NORTH CENTRAL COLUMBIA...NORTHEASTERN
GREENE AND CENTRAL ALBANY COUNTIES...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CALLANANS CORNERS...OR 6 MILES SOUTHWEST OF DELMAR...
MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH BETHLEHEM...BETHLEHEM HEIGHTS...SELKIRK YARDS AND BECKERS
  CORNERS BY 450 PM EDT...
  SELKIRK AND COEYMANS HOLLOW BY 455 PM EDT...
  RAVENA...ROAH HOOK...COEYMANS AND AQUETUCK BY 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4266 7390 4250 7360 4233 7381 4253 7407
TIME...MOT...LOC 2045Z 312DEG 16KT 4253 7388

$$

IRL/TAW
774 
WWUS51 KALY 222057
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT THU MAY 22 2014

NYC001-021-039-083-222106-
/O.EXP.KALY.SV.W.0006.000000T0000Z-140522T2100Z/
ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
457 PM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENSSELAER...
NORTH CENTRAL COLUMBIA...NORTHEASTERN GREENE AND CENTRAL ALBANY
COUNTIES WILL EXPIRE AT 500 PM EDT...

THE THUNDERSTORM HAS WEAKENED...AND THE SEVERE THUNDERSTORM WARNING 
HAS EXPIRED.  

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4266 7390 4250 7360 4233 7381 4253 7407
TIME...MOT...LOC 2056Z 312DEG 16KT 4250 7383

$$

IRL/TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:08 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 22, 2:08 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT THU MAY 22 2014

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT FOR AREAS WEST OF THE
HUDSON RIVER IN NY...

AS OF 2 PM EDT...THE COMBINATION OF ONE POTENT VORT MAX ACROSS
NORTHERN NEW ENGLAND...AND ANOTHER APPROACHING FROM THE EASTERN
GREAT LAKES...HAS ALLOWED FOR STRONG MID LEVEL HEIGHT FALLS AND
COOLING ACROSS THE REGION. SOME BREAKS IN THE CLOUDS HAVE ALSO
ALLOWED THE BOUNDARY LAYER TO WARM FOR AREAS ACROSS THE WESTERN
MOHAWK VALLEY/ADIRONDACKS. MID LEVEL LAPSE RATES HAVE STEEPENED
INTO THE 7 C/KM OR GREATER RANGE...SO AT THE VERY LEAST...ELEVATED
INSTABILITY IS PRESENT...AND ALSO THERE IS SOME SFC BASED
INSTABILITY ACROSS WESTERN AREAS WHERE THE BOUNDARY LAYER HAS WARMED.

SO...THE MAIN CONVECTIVE MODE EXPECTED FOR THIS AFTERNOON IS FOR
SCATTERED...LOOSELY ORGANIZED ACTIVITY...WITH MARGINALLY LARGE
HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT SOME ISOLATED
STRONG/DAMAGING WIND GUSTS AS WELL...BUT IT APPEARS THAT HAIL IS
THE MAIN THREAT.

THE BOUNDARY LAYER BECOMES INCREASINGLY STABLE EAST OF THE HUDSON
RIVER...WHERE THE COMBINATION OF A MODIFIED MARINE LAYER...AND
RAIN COOLED AIR FROM THIS MORNING/S RAINFALL EXISTS. IN
FACT...SOME TEMPS IN PORTIONS OF THE BERKSHIRES REMAIN IN THE 50S.
THE SEVERE THREAT LOOKS MUCH LOWER FOR THIS AREA...HENCE NO WATCH.
HOWEVER...WILL HAVE TO WATCH IN CASE ANY ELEVATED CONVECTIVE
REMNANTS CAN PENETRATE INTO THIS REGION.

WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR TRAINING
THUNDERSTORMS AND HEAVY RAINFALL...ESP ACROSS THE WESTERN MOHAWK
VALLEY REGION. THIS COULD RESULT IN SOME LOCALIZED FLOODING IN
POOR DRAINAGE/LOW LYING AND URBAN AREAS.

TEMPS SHOULD REMAIN IN THE UPPER 50S TO MID 60S FOR MOST AREAS E
OF THE HUDSON RIVER...WITH 60S TO NEAR 70 NEAR AND JUST W OF THE
RIVER...AND LOWER TO PERHAPS SOME MID 70S ACROSS PORTIONS OF THE
WESTERN MOHAWK VALLEY AND ADIRONDACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION
TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT
LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE
THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT.

THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND
FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT
REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL
INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS
WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE
UPPER 50S TO MID 60S.

UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE
REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN
AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST.
WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING
THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH
ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL
BELOW NORMAL WITH HIGHS MAINLY IN THE 60S.

CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF
HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON
SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A
SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND
EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH
850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE
MID 70S IN MANY AREAS.

THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY
FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON
THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED
LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN
PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH
SOME UPPER 40S OVER THE HIGH TERRAIN.

STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL
ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY.  THIS WILL ALLOW
FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY
MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS.

HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE
ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA
WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES
MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW
CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND
WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME
HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS.  WARM
TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW
FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS
MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL
WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS
TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH
POTENTIALLY EVEN WARMER TEMPERATURES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON
RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM
EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL.

AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND
EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES.

FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF
KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A
THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS
THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE
TAFS PRETTY MUCH FROM 20Z ON.

CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY
IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF.

ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL.

SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE
WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL
AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG
WITH SOME MIST.

ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT
THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY
LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT
REFLECT THIS POSSIBLE TREND THIS FAR OUT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT
CHANCE OF SHRA.
SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL
IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.HYDROLOGY...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE
MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS.
HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE
FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO
AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS
PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/HWJIV/KL
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT THU MAY 22 2014

NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
101 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE
LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE
HUDSON RIVER IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW
LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY
RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015-
231200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR
AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE
IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 22, 3:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  M1.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400045

HELLER
Local storm report, May 22, 4:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  M2.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400046

HELLER
Local storm report, May 22, 4:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  M1.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400048

HELLER
Local storm report, May 22, 4:10 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  M1.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400049

HELLER
Local storm report, May 22, 4:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             AMSTERDAM               42.94N  74.19W
05/22/2014  M4.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400050

HELLER
Local storm report, May 22, 4:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     DELANSON                42.75N  74.19W
05/22/2014                   SCHENECTADY        NY   TRAINED SPOTTER

            NUMEROOUS TREES DOWN AS WELL AS HOMES DAMAGED AMD AT
            LEAST ONE HOME DESTROYED ALONG ROUTE 20.

&&

EVENT NUMBER ALY1400051

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:34 AM EDTSpecial Weather StatementALYRensselaer26 min
May 22, 12:03 PM EDTSpecial Weather StatementALYWarren27 min
May 22, 12:29 PM EDTSpecial Weather StatementALYWarren31 min
May 22, 12:59 PM EDTSpecial Weather StatementALYFulton31 min
May 22, 1:14 PM EDTSpecial Weather StatementALYSchoharie31 min
May 22, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren51 min
May 22, 1:28 PM EDTSpecial Weather StatementALYHerkimer32 min
May 22, 2:06 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga39 min
May 22, 2:18 PM EDTSpecial Weather StatementALYFulton27 min
May 22, 2:21 PM EDTSpecial Weather StatementALYGreene24 min
May 22, 2:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga39 min
May 22, 2:49 PM EDTSpecial Weather StatementALYDutchess26 min
May 22, 2:49 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady41 min
May 22, 3:16 PM EDTSpecial Weather StatementALYHamilton29 min
May 22, 3:22 PM EDTSpecial Weather StatementALYSchoharie23 min
May 22, 3:24 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie51 min
May 22, 3:25 PM EDTSpecial Weather StatementALYDutchess35 min
May 22, 3:28 PM EDTSpecial Weather StatementALYDutchess32 min
May 22, 3:39 PM EDTTornado WarningALYAlbany, Montgomery, Saratoga, Schenectady, Schoharie36 min
May 22, 4:34 PM EDTSpecial Weather StatementALYUlster26 min
May 22, 4:48 PM EDTSpecial Weather StatementALYHerkimer57 min
May 22, 4:58 PM EDTSpecial Weather StatementALYColumbia47 min
May 22, 5:01 PM EDTSpecial Weather StatementALYDutchess29 min
May 22, 5:22 PM EDTFlash Flood WarningALYDutchess, Ulster6 hr
May 22, 5:56 PM EDTSpecial Weather StatementALYHamilton34 min
May 22, 6:25 PM EDTSpecial Weather StatementALYHamilton50 min
May 22, 7:02 PM EDTSpecial Weather StatementALYOneida28 min
May 22, 7:23 PM EDTSpecial Weather StatementALYUlster22 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.